Please use this identifier to cite or link to this item:
Type: Journal article
Title: Quasi-periodic paths and a string 2-group model from the free loop group
Author: Murray, M.
Roberts, D.
Wockel, C.
Citation: Journal of Lie Theory, 2017; 27(4):1151-1177
Issue Date: 2017
ISSN: 0949-5932
Statement of
Michael Murray, David Michael Roberts, Christoph Wockel
Abstract: We address the question of the existence of a model for the string 2-group as a strict Lie-2-group using the free loop group L-Spin (or more generally LG for compact simple simply-connected Lie groups G). Baez-Crans-Stevenson-Schreiber constructed a model for the string 2-group using a based loop group. This has the deficiency that it does not admit an action of the circle group S^1, which is of crucial importance, for instance in the construction of a (hypothetical) S1-equivariant index of (higher) differential operators. The present paper shows that there are in fact obstructions for constructing a strict model for the string 2-group using LG. We show that a certain infinite-dimensional manifold of smooth paths admits no Lie group structure, and that there are no nontrivial Lie crossed modules analogous to the BCSS model using the universal central extension of the free loop group. Afterwards, we construct the next best thing, namely a coherent model for the string 2-group using the free loop group, with explicit formulas for all structure. This is in particular important for the expected representation theory of the string group that we discuss briefly in the end.
Keywords: Lie 2-group, string 2-group, loop group, Lie groupoid
Rights: Copyright Heldermann Verlag 2017
RMID: 0030072906
Grant ID:
Published version:
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.